MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dealer reports as end-user was driving device, they reportedly hit a bump which allegedly caused the end-users right foot to fall off the footplate and fall to the side.It was reported it happened so quickly that their foot got caught underneath the tire and subsequently broke their right leg.Dealer reports the device did not malfunction and is fully operational, but speculates the original service provider should have taken into consideration the need to have some sort of restraint installed to keep the end-users extremities secured.Dealer was provided a quote for various component options to keep the end-users positioned correctly to mitigate recurrence.The dhr was reviewed and device met specification prior to distribution.
 
Event or Problem Description
Received report that while end-user was driving the device, they hit a bump in the terrain which caused their right foot to come off the footplate.When this occurred, it was reported the end-users foot rolled under the right drive wheel causing them to suffer a fracture to their right tibia.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key7472467
Report Number1221084-2018-00028
Device Sequence Number11025973
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight41